zbMATH — the first resource for mathematics

Localized MFS for the inverse Cauchy problems of two-dimensional Laplace and biharmonic equations. (English) Zbl 1433.65338
Summary: This paper makes a first attempt to use a new localized method of fundamental solutions (LMFS) to accurately and stably solve the inverse Cauchy problems of two-dimensional Laplace and biharmonic equations in complex geometries. The LMFS firstly divides the whole physical domain into several small overlapping subdomains, and then employs the traditional method of fundamental solutions (MFS) formulation in every local subdomain for calculating the unknown coefficients on the local fictitious boundary. After that, a sparse linear system is formed by using the governing equation for interior nodes and the nodes on under-specified boundary, and by using the given boundary conditions for the nodes on over-specified boundary. Finally, the numerical solutions of the inverse problems can be obtained by solving the resultant sparse system. Compared with the traditional MFS with the “global” boundary discretization, the LMFS requires less computational cost, which may make the LMFS suitable for solving large-scale problems. Numerical experiments demonstrate the validity and accuracy of the proposed LMFS for the inverse Cauchy problems of two-dimensional Laplace and biharmonic equations with noisy boundary data.

65N80 Fundamental solutions, Green’s function methods, etc. for boundary value problems involving PDEs
35R30 Inverse problems for PDEs
35J05 Laplace operator, Helmholtz equation (reduced wave equation), Poisson equation
Full Text: DOI
[1] Isakov, V., Inverse Problems for Partial Differential Equations (2006), Springer: Springer New York · Zbl 1092.35001
[2] Beck, A.; Teboulle, M., A fast iterative shrinkage-thresholding algorithm for linear inverse problems, SIAM J. Imaging Sci., 2, 183-202 (2009) · Zbl 1175.94009
[3] Engl, H. W.; Hanke, M.; Neubauer, A., Regularization of Inverse Problems (1996), Springer Science & Business Media · Zbl 0859.65054
[4] Bergam, A.; Chakib, A.; Nachaoui, A.; Nachaoui, M., Adaptive mesh techniques based on a posteriori error estimates for an inverse Cauchy problem, Appl. Math. Comput., 346, 865-878 (2019) · Zbl 1429.65270
[5] Wang, F.; Chen, W.; Qu, W.; Gu, Y., A BEM formulation in conjunction with parametric equation approach for three-dimensional Cauchy problems of steady heat conduction, Eng. Anal. Bound. Elem., 63, 1-14 (2016) · Zbl 1403.80028
[6] Chakib, A.; Nachaoui, A., Convergence analysis for finite element approximation to an inverse Cauchy problem, Inverse Probl., 22, 1191-1206 (2006) · Zbl 1112.49027
[7] Fan, C. M.; Li, P. W.; Yeih, W., Generalized finite difference method for solving two-dimensional inverse Cauchy problems, Inverse Probl. Sci. Eng., 23, 737-759 (2015) · Zbl 1329.65257
[8] Lesnic, D.; Elliott, L.; Ingham, D., Application of the boundary element method to inverse heat conduction problems, Int. J. Heat Mass Transf., 39, 1503-1517 (1996) · Zbl 0963.74568
[9] Cheng, A. H.-D.; Cheng, D. T., Heritage and early history of the boundary element method, Eng. Anal. Bound. Elem., 29, 268-302 (2005) · Zbl 1182.65005
[10] Liu, G.; Karamanlidis, D., Mesh free methods: moving beyond the finite element method, Appl. Mech. Rev., 56, B17-B18 (2003)
[11] Belytschko, T.; Lu, Y. Y.; Gu, L., Element-free Galerkin methods, Int. J. Numer. Methods Eng., 37, 229-256 (2010) · Zbl 0796.73077
[12] Chen, W.; Fu, Z.; Chen, C. S., Recent Advances on Radial Basis Function Collocation Methods (2014), Springer: Springer Berlin Heidelberg · Zbl 1282.65160
[13] Karageorghis, A.; Fairweather, G., The method of fundamental solutions for the numerical solution of the biharmonic equation, J. Comput. Phys., 69, 434-459 (1987) · Zbl 0618.65108
[14] Fairweather, G.; Karageorghis, A., The method of fundamental solutions for elliptic boundary value problems, Adv. Comput. Math., 9, 69-95 (1998) · Zbl 0922.65074
[15] Chen, C. S.; Golberg, M. A.; Hon, Y. C., The method of fundamental solutions and quasi-Monte-Carlo method for diffusion equations, Int. J. Numer. Methods Eng., 43, 1421-1435 (1998) · Zbl 0929.76098
[16] Marin, L., Treatment of singularities in the method of fundamental solutions for two-dimensional Helmholtz-type equations, Appl. Math. Model., 34, 1615-1633 (2010) · Zbl 1193.35223
[17] Wang, F.; Liu, C.-. S.; Qu, W., Optimal sources in the MFS by minimizing a new merit function: energy gap functional, Appl. Math. Lett., 86, 229-235 (2018) · Zbl 1410.65475
[18] Qu, W.; Chen, W., Solution of two-dimensional stokes flow problems using improved singular boundary method, Adv. Appl. Math. Mech., 7, 13-30 (2015)
[19] Alves, C. J.S.; Valtchev, S. S., On the application of the method of fundamental solutions to boundary value problems with jump discontinuities, Appl. Math. Comput., 320, 61-74 (2018) · Zbl 1426.65199
[20] Gu, Y.; Fan, C. M.; Xu, R., Localized method of fundamental solutions for large-scale modeling of two-dimensional elasticity problems, Appl. Math. Lett., 93, 8-14 (2019) · Zbl 1458.74143
[21] Fan, C. M.; Huang, Y. K.; Chen, C. S.; Kuo, S. R., Localized method of fundamental solutions for solving two-dimensional Laplace and biharmonic equations, Eng. Anal. Bound. Elem., 101, 188-197 (2019) · Zbl 1464.65267
[24] Marin, L.; Lesnic, D., The method of fundamental solutions for inverse boundary value problems associated with the two-dimensional biharmonic equation, Math. Comput. Model., 42, 261-278 (2005) · Zbl 1088.35079
[25] Wei, T.; Hon, Y.; Ling, L., Method of fundamental solutions with regularization techniques for Cauchy problems of elliptic operators, Eng. Anal. Bound. Elem., 31, 373-385 (2007) · Zbl 1195.65206
[26] Shigeta, T.; Young, D., Method of fundamental solutions with optimal regularization techniques for the Cauchy problem of the Laplace equation with singular points, J. Comput. Phys., 228, 1903-1915 (2009) · Zbl 1161.65353
[27] Hansen, P. C., Regularization tools version 4.0 for Matlab 7.3, Numer. Algorithms, 46, 189-194 (2007) · Zbl 1128.65029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.